MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP; SHOULDR PROSTH, REVERSE CONFIG
Model Number HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 11/13/2024, it was reported by a facility representative via email that arthrex devices were explanted from a patient.No additional information was provided.Additional information received on 11/25/2024: the patient underwent a total shoulder arthroplasty, rotator cuff repair, capsular release procedure on (b)(6) 2024.A 24mm glenoid univers revers baseplate, a 35mm central univers revers screw, a 5.5 x 28mm peripheral lock univers revers screw, a 5.5 x 32mm peripheral lock univers revers screw, a 5.5 x 16mm peripheral lock univers revers screw, a 5.5 x 16mm peripheral lock univers revers screw, a 24 x 39mm 4 lat taper univers revers glenosphere, a 39 2mm revers shoulder cup, a 14 apex univers revers stem, a 39 3 revers shoulder liner, and a 39 6mm revers shoulder humeral spacer were implant.Due to an injury the patient underwent revision surgery and had the 35mm central univers revers screw, the 5.5 x 28mm peripheral lock univers revers screw, and the 5.5 x 32mm peripheral lock univers revers screw removed.The revision surgery was completed without implanting any additional arthrex products.Both surgeries were performed by the same surgeons at the same facility.Additional information received on 12/6/2024: the revision surgery took place on (b)(6) 2024.The facility representative provided part numbers ar-9563-16, ar-9560-24, ar-9501-14s, ar-9564-2439-lat ar-9563-16, ar-9561-35s, and ar-9563-28, as the explanted products.
 
Additional Manufacturer Narrative
One unpackaged ar-9503m-03 arthrex univers revers humeral insert medium / 39 / +3 batch 19.02703 was received for evaluation.Visual evaluation of the humeral insert revealed gouges, dents, and deformation on the outside diameter and around the device area.It was concluded that the observed damage to the devices could most likely be attributed to the fact that they were implanted and then removed.Functional testing was not conducted because the damage to the device could prevent proper coupling with the returned ar-9502f-39rcpc or a known good device.The most likely cause of the reported failure is a patient-specific event.More specifically, according to the event description, the patient had to undergo revision surgery due to an injury unrelated to the device¿s functionality or performance.No allegation was identified against the ar-9503m-03 serial/batch number (b)(6); however, the returned device was damaged.

Brand Name
HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21400600
Report Number1220246-2025-00464
Device Sequence Number13141333
Product Code PHX
UDI-Device Identifier00888867061255
UDI-Public(01)00888867061255(11)191220(17)241130(10)19.02703
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberHUMERAL INSERT M/39 +3 TO FIT IN 39 CUP
Device Catalogue NumberAR-9503M-03
Device Lot Number19.02703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown